Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 69, NWS Caribou, ME

November 14, 2021

NWS Caribou, ME issued this small craft advisory at Nov 14, 2021, 4:34 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2021, 4:34 AM EST (09:34 UTC)
Expired
Nov 15, 2021, 1:00 AM EST
In force
20 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

546 
WHUS71 KCAR 140934
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
434 AM EST Sun Nov 14 2021

ANZ052-141745-
/O.CAN.KCAR.GL.W.0025.000000T0000Z-211114T1200Z/
/O.NEW.KCAR.SC.Y.0069.211114T0934Z-211114T2000Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
434 AM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4
  to 7 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-141200-
/O.CON.KCAR.GL.W.0025.000000T0000Z-211114T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
434 AM EST Sun Nov 14 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 7 to 10 ft expected.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME, Coastal Waters from Eastport, ME to Schoodic 
  Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME 
  to Stonington, ME out 25 NM.

* WHEN...From 10 PM this evening to 7 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
5 follow-up statements
159 
WHUS71 KCAR 141204
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
704 AM EST Sun Nov 14 2021

ANZ050-051-142000-
/O.EXP.KCAR.GL.W.0025.000000T0000Z-211114T1200Z/
/O.EXA.KCAR.SC.Y.0069.000000T0000Z-211114T2000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
704 AM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 7
  to 10 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ052-142000-
/O.CON.KCAR.SC.Y.0069.000000T0000Z-211114T2000Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
704 AM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 4
  to 7 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
928 
WHUS71 KCAR 141955
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
255 PM EST Sun Nov 14 2021

ANZ052-142100-
/O.CAN.KCAR.SC.Y.0069.000000T0000Z-211114T2000Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
255 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ050-051-150300-
/O.EXT.KCAR.SC.Y.0069.000000T0000Z-211115T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
255 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Seas 5 to 8 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
351 
WHUS71 KCAR 142304
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
604 PM EST Sun Nov 14 2021

ANZ050-051-150300-
/O.CON.KCAR.SC.Y.0069.000000T0000Z-211115T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
604 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Seas 6 to 7 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
730 
WHUS71 KCAR 150153
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
853 PM EST Sun Nov 14 2021

ANZ050-051-150600-
/O.EXT.KCAR.SC.Y.0069.000000T0000Z-211115T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
853 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Seas 5 to 7 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 1 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
228 
WHUS71 KCAR 150608
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
108 AM EST Mon Nov 15 2021

ANZ050-051-150715-
/O.EXP.KCAR.SC.Y.0069.000000T0000Z-211115T0600Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
108 AM EST Mon Nov 15 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have dropped below to 25 kts with seas down to 5 ft.
Therefore, the Small Craft Advisory has been allowed to expire. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 12:58 AM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Nov 14, 12:58 AM EST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1258 AM EST Sun Nov 14 2021

.SYNOPSIS...
Low pressure will track quickly east along the Maine coast this
evening and into New Brunswick later tonight. High pressure
will briefly build in on Sunday. Another upper disturbance will
approach Sunday evening giving way to the development of weak
low pressure well east of the New England coast later Sunday
night. This low will track northeast away from the area on
Monday and Tuesday. A warm front will approach Wednesday
followed by a cold front Thursday.

&&

.NEAR TERM /THROUGH SUNDAY/...
1255 AM Update: Radar was showing rain pivoting up into the
region as low pres lifts across the coast. The low will
intensify some as it lifts ne. Radar showed some enhanced
echoes across ern Maine w/the RAP sndgs pointing to some
elevated instability in this area. Decided to add isolated tstms
in that area. Some areas will see some brief heavy rain.
Expecting some stronger winds along the coast behind the low
early this morning. Wind Advisory looks good w/gusts hitting
near 50 mph as some good mixing and steep lapse rats take hold.

Previous Discussion...
Considering the speed of this system, this will be a light QPF
event, although most areas will see some measurable
precipitation later this evening. Across central and downeast
areas, it will be warm enough for all rain. Across northern
areas, expect mainly rain, although expect precipitation to mix
with or change to snow after midnight, mainly across higher
elevations 1200ft msl. Not expecting much in the way of any snow
accumulation, except for the higher elevations of the north,
which may pick up a slushy half inch or so before precipitation
quickly tapers to scattered snow or rain showers by daybreak.
After any lingering morning snow or rain showers across the
north early Sunday morning, expect a dry afternoon, as weak
ridging briefly builds in ahead of the next short wave from the
Great Lakes. Lows tonight will range from the lower 30s across
the far north and mid to upper 30s downeast. Highs on Sunday
will be close to normal, generally in the low to mid 40s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
Compact s/wv wl be exiting into the Canadian Maritimes as
parent upr low conts to spin to the east of James Bay Sun night.
Yet another vort max wl be spinning around the base of this
trof over the Great Lakes with associated sfc low in the
vicinity of the central Great Lakes by the start of the period.
Over FA, very brief upr ridging wl occur in between s/wvs early
Sun night. Ridge wl begin to break down as upr trof swings into
the northeast after midnight. Pops begin to overspread the area
as sfc low to the west begins to fill and front occludes as it
heads twd the region.

Sfc low that had been advertised for several days as next
potential nor'easter wl be well south of the waters with bulk of
the precip coming from upr level trof and weakening sfc low.
Thus wl continue with mention of showers for Sun night into
Monday. As pcpn moves in areas acrs the north will see light snow
showers, with a mix of rain and snow over central areas and rain
showers Downeast. By 12z expect that rain will begin to mix with
the snow over eastern areas and along the Rte 1 corridor with
North Woods holding onto all snow before mixing with rain in the
afternoon. Expect snow amounts through Monday around 1/2 inch
north of Baxter with around 1 inch across the higher elevations.
Areas over the far northwest wl see the best chance of snow on
the ground drg the day with remaining areas likely warming
enough to melt snow as well warm ground temps.

Expect that precip wl wind down around midnight Mon night as
trof moves into ern Canada, however cannot rule out a few random
pop-up showers during the day on Tue, mainly in the form of
plain rain but may be mixed with snow showers over the far
northwest, as cyclonic flow continues along with cold H5 temps
during diurnal htg. Probability of this occurring is not enuf to
warrant mention in forecast though cloudy skies are almost a
guarantee acrs the north in the afternoon.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Ridge axis wl bring quiet wx to the area on Wednesday with a
warm front likely developing at some point by the middle of the
week. 12z guidance continues to deviate fm each other with GFS
slower than EC and GEM moving warm front thru FA. Hv gone with
NBM guidance for pops but have lowered them quite a bit south of
the warm front, especially on Wed night. Non-diurnal trend looks
to occur on Wed night with temps warming after midnight. If
precip can develop ahead of the warm front Wed afternoon, temps
look to be cold enuf for pcpn to start off as all snow showers
acrs the north, before mixing with rain during the overnight as
temps warm.

By Thur morning most of the area should see showers just ahead
of the cold front. This cold front looks to move thru Thu
afternoon into the evening hours with showers ending as light
snow showers by Fri morning. Temps on Thur will be the warmest
of the week as area wl be in the warm sector, with m50s along
the coast and m40s into the St. John Vly.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR this evening all terminals with light wind. Rain
will overspread the terminals after midnight with MVFR conditions
developing. Conditions at the Aroostook county terminals will
decrease even further to IFR mainly after 08Z with a snow/rain
mix developing reducing ceilings and visibilities. Winds will
become W around 10 kt after midnight, with potential LLWS
KBGR/KBHB late. Expect MVFR conditions early Sunday morning,
with VFR by afternoon all terminals. W wind 10 to 15 kt with G20
kt Sunday afternoon.

SHORT TERM:
Sun night-Mon night...VFR lowering to MVFR late Sun night with
possible IFR across the north in -shsn. BGR and BHB may see
MVFR/IFR with -shra. Improvement to VFR Monday night over
Downeast terminals with MVFR remaining over northern terminals
in cigs and -shrasn. Light S Sun night, becoming light N Mon
afternoon, then NW 5-15kts Mon night.

Tue-Wed...Mainly VFR becoming MVFR late afternoon across north.
W 10-15 with gusts to 20kts in the afternoon, diminishing to W
5kts late Tue night and Wed.

Wed night-Thu...MVFR/IFR in low cigs and -shsn across the north
and -shra over Downeast. Vsbys may be reduced in patchy fog. S
5-10kts.

&&

.MARINE...
NEAR TERM: A Gale Warning remains up tonight into early Sunday
morning for gusts to up 35 kt as low pressure tracks into New
Brunswick. Expect SCA conditions to persist Sunday afternoon.

SHORT TERM: Seas wl be above 5ft on the outer waters Sun evening
before diminishing Mon morning. Winds increase to SCA levels Mon
evening and continue through late Tue night. Seas wl also
increase above SCA thresholds in serly swell before diminishing
over the outer waters late Tue night. Expect another chance for
SCA headlines Thu morning.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory until 7 AM EST this morning for MEZ029-030.
MARINE...Gale Warning until 7 AM EST this morning for ANZ050>052.

&&

Near Term...Hewitt
Hazardous weather outlook, Nov 13, 6:07 PM EST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
607 PM EST Sat Nov 13 2021

MEZ001>006-010-011-015>017-031-032-142315-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
607 PM EST Sat Nov 13 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-142315-
Coastal Hancock-Coastal Washington-
607 PM EST Sat Nov 13 2021

...WIND ADVISORY IN EFFECT FROM 2 AM TO 7 AM EST SUNDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-142315-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
607 PM EST Sat Nov 13 2021

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST
SUNDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.